Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 41, NWS Green Bay, WI

June 1, 2018

NWS Green Bay, WI issued this small craft advisory at Jun 1, 2018, 7:04 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2018, 7:04 PM CDT (00:04 UTC)
Expired
Jun 2, 2018, 3:48 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

759 
WHUS73 KGRB 020004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
704 PM CDT Fri Jun 1 2018

LMZ521-522-020815-
/O.NEW.KGRB.SC.Y.0041.180602T0004Z-180602T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
704 PM CDT Fri Jun 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 7 AM CDT Saturday. 

* WINDS...Northeast at 15 to 25 knots tonight through Saturday
  morning.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
2 follow-up statements
594 
WHUS73 KGRB 020211
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
911 PM CDT Fri Jun 1 2018

LMZ521-522-021015-
/O.CON.KGRB.SC.Y.0041.000000T0000Z-180602T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
911 PM CDT Fri Jun 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WINDS...Northeast at 10 to 20 knots with gusts to 25 knots 
  tonight through Saturday morning. 

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
752 
WHUS73 KGRB 020848
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
348 AM CDT Sat Jun 2 2018

LMZ521-522-021000-
/O.CAN.KGRB.SC.Y.0041.000000T0000Z-180602T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
348 AM CDT Sat Jun 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Small
Craft Advisory. 

Northeast winds have gradually diminished overnight, so the Small
craft Advisory has been cancelled.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 6:39 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 1, 6:39 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
639 PM CDT Fri Jun 1 2018

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 302 PM CDT Fri Jun 1 2018

Clouds should dissipate over most of the area this evening as dry
air arrives from the northeast. Some of the models suggest that
clouds will return to the lakeside counties later tonight but
think that they will not. Lows should be about five degrees lower
than normal.

Saturday will start out with sunshine, but middle and high clouds
will arrive from the west in the afternoon as a cold front
approaches. Some showers or thunderstorms could make in to central
and northcentral Wisconsin during the afternoon but eastern
counties should remain dry until evening. Highs will be a bit
cooler than normal in most places.

.LONG TERM...Saturday Night Through Friday
Issued at 302 PM CDT Fri Jun 1 2018

Models still in decent agreement showing a mid-upper level trough
and associated cold front swinging across the region Saturday
night into Sunday morning, spreading a large area of rain across
the entire area. Most locations look to get 0.50-1.00" of rain,
with a few higher totals possible. Models continue to show little
to no instability to work with, but with the strength of the
shortwave and mid-level lapse rates of 5-6 C/km, can't rule out
some embedded thunder, mainly in the evening.

As the trough and front exit the area on Sunday, showers will end
from southwest to northeast. GFS has trended toward the more
consistent ECMWF, showing the trough progressing far enough to the
east to keep most of the area dry Sunday afternoon, but the GFS
still lingers some showers over the east. Still favor the ECMWF,
but did include some POPs over the east to cover any showers
associated with the departing trough and lingering moisture within
the cyclonic flow.

GFS still seems to be an outlier as it relates to where the
closed/stacked low will reside on Sunday night into Monday.
ECMWF/Canadian continue to show it located north of Lake Huron,
while the GFS shows it moving from Lower Michigan Sunday night
into southern Lake Huron and weakening on Monday. Will continue to
lean toward the ECMWF and stick with a dry forecast. Monday could
be a windy day with an impressive wind profile in place (40+ kts
above 5000-6000 ft). Gusts between 20 and 30 mph look likely, and
if we can mix over 5000 ft, higher gusts will be possible.

Models agree on the overall synoptic pattern for next week, with
a large ridge building across the Plains. But models differ on on
location/timing of surface features/boundaries and weak shortwaves
riding through the zonal flow over the northern U.S, and where a
stronger shortwave will track on the eastern side of the ridge
mid-week. This continues to make it difficult to add any
significant detail regarding precip chances or a period to
highlight.

Slightly below normal temps are expected on Sunday behind the
cold front and under northwest flow, then a return to above normal
temps looks likely for the first half of the new week. A return
to some 80 degree weather looks possible mid-late week, but will
depend on how far north the ridge builds and if/where any
cloud/shower/storm activity occurs.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 632 PM CDT Fri Jun 1 2018

The main aviation concern is determining what will happen to the
area of low clouds (MVFR CIGs) swinging back southwest out of
northern Lower Michigan and northern Lake Michigan. They look to
be holding together pretty well thus far, but it's uncertain
whether or not that will continue overnight as they try and swing
anticyclonically back across the forecast area. Will start with
bringing some MVFR ceilings into the east-central Wisconsin TAF
sites late this evening, but keep skycon SCT after midnight with
the expectation the clouds will tend to dissipate. TAFs will need
updating if it becomes apparent that will not be the case.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Bersch
AVIATION.......Skowronski
Hazardous weather outlook, Jun 1, 3:08 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 PM CDT Fri Jun 1 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 PM CDT Fri Jun 1 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

There is a chance of thunderstorms late Saturday afternoon into
Saturday evening, mainly in central and north-central Wisconsin.
Severe storms are not expected.

Locally heavy rainfall is expected across the area Saturday
evening into Saturday night.

There is a small chance of thunderstorms during the mid to late
part of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-022015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 PM CDT Fri Jun 1 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions approaching small craft criteria will occur through
this evening, so mariners with small craft should use caution.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The probability for widespread hazardous weather is low.

RDM/Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:36 PM CDTSmall Craft AdvisoryGRB29 hr
Jun 2, 5:42 PM CDTSpecial Weather StatementGRBCalumet, Menominee, Oconto, Outagamie, Shawano, Waupaca and 1 more48 min

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.